MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14? CONTROL WIRE?; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14? CONTROL WIRE?; WIRE, GUIDE, CATHETER
Model Number H74939216730020
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coating of the guidewire tip detached, requiring additional intervention.The 90% stenosed target lesion was located in the mildly tortuous and moderately calcified posterior tibial artery.After placing a rubicon 14 catheter, a v-14 guidewire was advanced.However, while crossing the lesion, when the guidewire was being advanced and retracted, the hydrophilic coating of the guidewire tip detached and remained in the patient.The detached coating was captured and removed with a snare.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
The device was not returned for analysis since it was discarded at the facility; however, media was provided which showed that the guidewire was kinked at the distal tip and the polymer jacket was peeled which confirms the reported body coating issue.
 
Event or Problem Description

Brand Name
V-14? CONTROL WIRE?
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22031522
Report Number2124215-2025-28557
Device Sequence Number12889104
Product Code DQX
UDI-Device Identifier08714729799238
UDI-Public(01)08714729799238(17)260906(10)34800660
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2026
Device Model NumberH74939216730020
Device Catalogue NumberH74939216730020
Device Lot Number0034800660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date07/23/2025
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale